Jump to content

Photo

Opinions On Differin (Please Read!)

differin initial breakout retinoid frustration success stories retinoids

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 ariesgirl55

ariesgirl55

    Junior Member

  • Members
  • Posts & Likes
    Posts: 69
    Likes: 3
About Me
  • Joined: 21-April 12

Posted 08 May 2012 - 07:40 PM

I started taking Differin on March 19 (almost two months ago) and I DEFINITELY experienced an initial breakout. I unfortunately did not use the retinoid properly for the first few weeks (I used it inconsisentantly) but I'm gonna say around April 16, I started applying it on the majority of my face and the "proper" way, every night. Today, May 8, I can't tell really where I should be. My skin's texture has improved, but I've also been using this really expensive exfoliant that's kind of magical. Acne wise, I have quite a few inflamed spots and new breakouts are occurring still. It's really frustrating because although a good patch of it has begun to calm down, my skin is looking worse than ever! This is *probably* a sign that the retinoid is doing its job, but being the skeptic I am, I'm not sure if it's really gonna ultimately give me desirable results. Techinically speaking, I have a long way to go, and I suppose I really won't be seeing clear skin until June or July (if I see it at all -_-). I'm mainly just frustrated because I feel like I've been on this stuff for forever, and I don't know what the "signs" of it actually working are.

What were your experiences? How did you use it? Was it successful? How long did it take? What should I be looking for?

By the way, I'm also taking Bactrim once a day and using Duac in the morning. This helps bumps that come up depress down quickly I suppose, but they leave awful pigmentation and new bumps are continuing to come up everyday.

Someone please give me the assurance to stick with this. Or tell me that this really just isn't something I just mess with any longer. I feel like my dermatologist and doctor are extremely unhelpful and not really concerned at all, so I really don't wish to consult them about the medications.

#2 Fred Q

Fred Q

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 427
    Blog Entries: 1
    Likes: 2
About Me
  • Joined: 06-September 07

Achievements

     

Posted 08 May 2012 - 10:46 PM

Retinoids take forever to work. At least 3 months before you will see noticeable results. Hang in there.

#3 CWR24

CWR24

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 712
    Gallery Images: 14
    Likes: 108
About Me
  • Joined: 30-March 11

Achievements

     

Posted 10 May 2012 - 08:12 AM

I started using differin on March 1 and my IB is just now starting to go away. Dont judge your skin until at least after week 12 of applying it right. I KNOW IT SUCKS trust me just hang in there

#4 ariesgirl55

ariesgirl55

    Junior Member

  • Members
  • Posts & Likes
    Posts: 69
    Likes: 3
About Me
  • Joined: 21-April 12

Posted 10 May 2012 - 11:33 AM

Thank you, I'll take your guys' word for it and stick with it! Hopin for the best

#5 GJ777

GJ777

    Junior Member

  • Members
  • Posts & Likes
    Posts: 43
    Likes: 1
About Me
  • Joined: 15-September 04

Posted 10 May 2012 - 02:30 PM

Give yourself the full amount of time that the manufacturer says that it will take to see results from the time that you started using it regularly. If it's 12 weeks and you started on April 16, wait until July 16. If it isn't working by then, I'd go back to the dermatologist and rethink it.

You have to give it time. I mean, if you want to have a baby and you get pregnant, five months into it you can't be like, "Where the hell is this baby!?!?" You have to be patient, unfortunately.

#6 ariesgirl55

ariesgirl55

    Junior Member

  • Members
  • Posts & Likes
    Posts: 69
    Likes: 3
About Me
  • Joined: 21-April 12

Posted 12 May 2012 - 07:31 AM

GJ777 you bring up a very good point, I never thought of it that way! I think my main frustration lies in the fact that my skin did not look this bad before I started treatment and I'm skeptical if after 12 of proper usage, of my skin really WILL clear up. It would've been such a waste to stick with this regimen and get myself into a worse predicament because it never really did anything for my acne.

Today my skin is not looking so good, once again. My stubborn areas that exploded around my cheek-mouth area are *slowly* fading I think, but I still have at least 3 small inflamed areas. The rest is mostly depressed and hyper pigmented. My chin has two whiteheads I guess, one of which is more inflamed and red than the other, but the bumpiness has overall decreased. My forehead (especially the area around my eyebrows is still broken out and there are several bumps along my hairline. I finally have a few inflamed spots on my jawline and the sides of my face that recently surfaced, but after one night with the Differin they have noticeably swelled and are less painful.

Overall I really do think my skin is smoother and softer and the actually bumpiness of my skin has decreased significantly (when I wear makeup, a bit of the redness peeks through, but most of the spots are flat or only slightly inflamed). My skin is very uneven however and while I guess the differin is helping to fade my scars, certain areas have just left very unsightly marks that are a deep red color and make my acne look worse than it actually is. I'm just gonna give myself another couple weeks before I judge the improvement or lack of improvement of my skin and hopefully stop breaking out soon

#7 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,399
    Gallery Images: 10
    Blog Entries: 8
    Likes: 552
About Me
  • Joined: 18-August 11

Achievements

     

Posted 12 May 2012 - 10:20 AM

Aries, good attitude to have (enjoying life......even with stupid breakouts).....love it!!!!!!!!!! Retinoids are unpredictable and while one person may clear up in a month, others can take months to see the smallest results.

I am in month 3 of atralin (tretinoin .05%) and breaking out again and it sucks but.......this too shall pass. I'm giving myself till the 4 month mark to go back to my derm and getting her opinion on things. In the meantime, i can only just continue to live my life and and focus on all the positive things that are happening.

Good Luck and keep your head up

#8 ariesgirl55

ariesgirl55

    Junior Member

  • Members
  • Posts & Likes
    Posts: 69
    Likes: 3
About Me
  • Joined: 21-April 12

Posted 13 May 2012 - 11:36 AM

Sasch12, thank you for your response!! Yes I'm trying to be as optimistic as possible because I know my acne can be frustrating and a letdown often times, but I don't want to let it get in the way of doing the things I love, having fun and being with the people who care for me because all it really is is one small struggle that I'm working to overcome. Retinoids are very interesting but I'm hoping that in the long run, my differin will really improve my skin. Things are somewhat getting better but at the same time they're not. Anyways I wish you the best of luck with your regimen and I hope you know that obviously your acne or blemishes shouldn't define who you are as a person. While they may be a small or even large part of your physical appearance and complexion, they don't deserve to control anything else in your life. Again thank you and I will be trying to maintain a hopeful spirit even though this is a small pain for me!